Medication Overuse Headache - New Information

Teri Robert @trobert Health Guide
  • Updated Information!

    One of the topics that engenders the most questions here is medication overuse headache (MOH), aka rebound.


    When we're in pain, we reach for our medications -- Migraine abortives, pain medications -- prescription or over-the-counter. That's what we're supposed to do. Right?


    If only it were that simple! Unfortunately, all of those medications can backfire on us if taken too frequently, actually causing more headaches that can increase the difficulty of treating the Migraines or headaches we had in the first place.


    We've had many questions about MOH. For a long time, the answers to those questions were unclear. Now, thanks to more research, we have far more answers. For that reason, I've updated our article on MOH. In that article, I address these questions:

    Add This Infographic to Your Website or Blog With This Code:
    • What is MOH?
    • What medications cause it?
    • How can we avoid MOH?
    • How can we distinguish MOH from other headaches and Migraines?
    • How do we stop MOH?
    • Will taking pain medications for pain other than head pain cause MOH?

    For answers to these questions and comments from some leading Migraine specialists, read Medication Overuse Headache - When the Remedy Backfires.


    Live well,



    Follow me on    or 




    Medical review by John Claude Krusz, PhD, MD.


    Page copy protected against web site content infringement by Copyscape© Teri Robert, 2010
    Last updated January 6, 2010
Published On: January 06, 2010